Alert archive / Maine / Beach Hazards Statements in 2022
Beach Hazards Statement 7, NWS Gray, ME
NWS Gray, ME issued this beach hazards statement at Jun 25, 2022, 4:00 AM EDT for 4 counties in Maine. It took effect at Jun 25, 2022, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2022, 4:00 AM EDT (08:00 UTC)
- In effect from
- Jun 25, 2022, 8:00 AM EDT
- Expired
- Jun 25, 2022, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Gray, ME
Counties Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME
The radar
The Portland,ME radar (KGYX), 73 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 8.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1423 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
905 WHUS41 KGYX 250800 CFWGYX Coastal Hazard Message National Weather Service Gray ME 400 AM EDT Sat Jun 25 2022 MEZ025>028-260000- /O.NEW.KGYX.BH.S.0007.220625T1200Z-220626T0000Z/ Sagadahoc-Lincoln-Knox-Coastal Waldo- 400 AM EDT Sat Jun 25 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Please check with state and local authorities regarding guidelines for allowed activities. The warm air temperatures in the low to mid 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the 50s to around 60. * WHERE...Sagadahoc, Lincoln, Knox and Coastal Waldo Counties. * WHEN...Today through this evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. When the water temperature is below 60 degrees, the average submerged person could lose dexterity within minutes and be unable to accomplish simple tasks. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
1 follow-up statement
060 WHUS41 KGYX 251927 CFWGYX Coastal Hazard Message National Weather Service Gray ME 327 PM EDT Sat Jun 25 2022 MEZ025>028-260000- /O.CON.KGYX.BH.S.0007.000000T0000Z-220626T0000Z/ Sagadahoc-Lincoln-Knox-Coastal Waldo- 327 PM EDT Sat Jun 25 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Please check with state and local authorities regarding guidelines for allowed activities. The warm air temperatures in the low to mid 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the 50s to around 60. * WHERE...Sagadahoc, Lincoln, Knox and Coastal Waldo Counties. * WHEN...Today through this evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. When the water temperature is below 60 degrees, the average submerged person could lose dexterity within minutes and be unable to accomplish simple tasks. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 25, 1:11 AM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jun 25, 1:11 AM EDT, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Gray ME 111 AM EDT Sat Jun 25 2022 .SYNOPSIS... High pressure builds to our south this weekend allowing warmer and more humid air to move in with mainly sunny conditions. A cold front will cross the area Monday bringing chances for showers and thunderstorms followed by high pressure through the middle of next week. && .NEAR TERM /TONIGHT/... 110 AM Update...Lowered overnight temperatures by a couple degrees, but otherwise little change at this time. 1015 PM Update...Other than a few clouds still showing up on satellite toward the Midcoast, the rest of the cumulus field rapidly diminished with the loss of daytime heating. With the majority of the area now clear, have further lowered sky cover over the next few hours in the hourly grids. No other changes were needed. 710 PM Update...Just minor edits to hourly Sky/T/Td grids to capture current observations. The inherited forecast remains in good shape. Previous... Plenty of cloudiness will continue across the region for the rest of this afternoon, mainly over interior portions. Along the coast, a sea breeze is cutting many of the Cumulus clouds from underneath. The latest NamNest continue to indicated the possibility of a stray shower or two mainly over southern and central portions of New Hampshire until sunset. A beach hazards statement will remain in effect until about sunset as well due to the combination of sunny, relatively mild conditions and cold water temperatures in many areas. The sea breeze will continue until sunset across the coastline. Thereafter, mainly clear skies will be present. This will allow for some radiational cooling and with surface dew points climbing into the 50s we can expect patchy fog to develop overnight. Some stratus will continue to move in off the Gulf of Maine tonight per latest satellite imagery and most recent HREF low visibility probabilities. Therefore have included patchy marine fog overnight as well. Under clear skies and light winds, temperatures will drop into the 50s in all areas tonight. && .SHORT TERM /TONIGHT THROUGH SUNDAY/... Morning fog will mix out Saturday morning across the region with HREF indicating areas just inland from the coast potentially mixing out the latest. There will be a weakening back door front attempting to enter central and northern areas during the day Saturday. Modeled CAPES at or above 1000 J/KG may trigger a few showers and perhaps a thunderstorm. It will be very warm with increasing humidity on Saturday. This will make for very warm conditions. H8 temperatures near +15C in addition to the sunshine will allow for surface temperatures to top out well into the 80s across the interior. Along the coastline, temperatures will cool off during the afternoon hours due to a developing sea breeze. The moisture will allow for more fog Saturday night across the region with muggy conditions. Dew point values will be in the lower to mid 60s across the region. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... High pressure stretched along the East Coast will continue very warm and humid conditions Sunday. A cold front will approach from the west Sunday night and will cross the area Monday bringing showers and thunderstorms. Broad high pressure will build in behind the front Tuesday for fair weather and comfortable humidity levels. High pressure looks to stick around through the end of next week, for mostly dry weather and a warming trend into next Friday. High pressure will bring mostly dry and sunny weather Sunday. Temperatures at H8 will be in the 15C to 17C range, which will allow highs into the upper 80s to low 90s across the interior. Steady onshore winds will keep areas along and east of I-95 in the low 80s with the beaches staying in the 70s. It will also be humid with dewpoints in the low to mid 60s, although those within the higher end of the dewpoint range will feel the cooling effects of the sea breeze. A cold front will approach from the west late Sunday bringing increasing clouds Sunday night. It will also be mild and humid Sunday night with lows only dropping to near 60 degrees across the north to upper 60s across southern New Hampshire. The 12Z model suite is in fairly good agreement that a cold front will be crossing upstate New York and Vermont Monday morning and will cross our area late Monday morning through the afternoon before moving offshore Monday night. The exact timing of the front will be critical to how much instability can be achieved and at this time range the FROPA is still liable to change some. Ensemble suites generally have a majority of members that show at least some CAPE developing ahead of the front with some members showing upwards of 2000 J/kg, while other solutions show little to no CAPE. Have generally run with likely chances for showers with chance to slight chances for thunder across the entire area with thunder chances dropping off from NW to SE late Monday afternoon and evening. PWATs will also be high on the order of 1.5+ inches and with a right entrance region of an 300 mb jet in the vicinity of New England there will be potential for heavy bouts of rain with the frontal passage. Will continue to monitor trends in FROPA timing as any slowing of the front will increase the probability of severe storms while current guidance suggest a non optimal set up for severe weather. The cold front will be pushing offshore Tuesday morning with high pressure building in from the west. This will bring much drier air into the area for a fair weather day with highs in the 70s and comfortable humidity levels. Global models suggest a wave at 500 mb will cross Quebec Wednesday evening with a weak surface cold front clipping northern areas. This may bring a chances for showers across far northern areas Wednesday night while models suggest precipitation with the front will be limited. High pressure builds back into the area for the second half of the week with a warming trend into next Friday. && .AVIATION /05Z SATURDAY THROUGH WEDNESDAY/... Short Term...Patchy developing fog may allow for visibilities to drop to a mile or less in just about any of the terminals overnight into Saturday morning with MVFR to IFR conditions. This is supported by the latest HREF probabilities solutions of visibilities dropping to a half mile or less. After an improvement Saturday, more fog develops Saturday night. Long Term...Any fog will dissipate Sunday morning with VFR for much of Sunday into Sunday night. A cold front will cross Monday bringing wide SHRA and some TSRA and most terminals will likely experience period of MVFR to IFR during the day Monday. Clearing ensues Monday night into Tuesday with a return to VFR through Wednesday. && .MARINE... Short Term...Winds and seas will remain below SCA thresholds through the short term portion of the forecast. Long Term...Southerly flow increases Sunday and Sunday night ahead of a cold front. This will bring winds close to SCA thresholds by Monday morning with seas building to 5 ft. Winds shift out of the NW Monday night followed by high pressure building in Tuesday for quiet conditions overs the waters into Wednesday. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && UPDATE...Casey/Combs NEAR/SHORT TERM...Cannon LONG TERM...Schroeter
Hazardous weather outlook, Jun 24, 8:04 PM EDT, 7 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 804 PM EDT Fri Jun 24 2022 MEZ007>009-012>014-018>028-033-NHZ001>015-260015- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 804 PM EDT Fri Jun 24 2022 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-170-172-174-260015- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM-Waters from Stonington ME to Port Clyde ME from 25 to 40 nm- Waters from Port Clyde ME to Cape Elizabeth ME from 25 to 40 nm- Waters from Cape Elizabeth ME to Merrimack River MA from 25 to 40 nm- 804 PM EDT Fri Jun 24 2022 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in Maine, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.